Subscribe Now Subscribe Today
Science Alert
 
Blue
   
Curve Top
Journal of Applied Sciences
  Year: 2005 | Volume: 5 | Issue: 2 | Page No.: 315-322
DOI: 10.3923/jas.2005.315.322
 
Facebook Twitter Digg Reddit Linkedin StumbleUpon E-mail

Pseudo-additive Entropies of Degree-q and the Tsallis Entropy

B.H. Lavenda and J. Dunning-Davies

Abstract:
The Tsallis entropy is shown to be a pseudo-additive entropy of degree-q that information scientists have been using for almost forty years. Neither is it a unique solution to the nonadditive functional equation from which random entropies are derived. Notions of additivity, extensivity and homogeneity are clarified. The relation between mean code lengths in coding theory and various expressions for average entropies is discussed.
PDF Fulltext XML References Citation Report Citation
How to cite this article:

B.H. Lavenda and J. Dunning-Davies , 2005. Pseudo-additive Entropies of Degree-q and the Tsallis Entropy. Journal of Applied Sciences, 5: 315-322.

DOI: 10.3923/jas.2005.315.322

URL: https://scialert.net/abstract/?doi=jas.2005.315.322

COMMENT ON THIS PAPER
 
 
 

 

 
 
 
 
 
 
 
 
 

 
 
 
 
 
 
 

Curve Bottom